Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 18, NWS Pueblo, CO

May 31, 2006Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 31, 2006, 1:39 AM MDT for Pueblo County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2006, 1:39 AM MDT (07:39 UTC)
Expired
May 31, 2006, 2:44 AM MDT
In force
65 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 10:56 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 7.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1460 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 310739
SVRPUB
COC101-310915-
/O.NEW.KPUB.SV.W.0018.060531T0739Z-060531T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
139 AM MDT WED MAY 31 2006

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 315 AM MDT...

* AT 137 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED OVER EAST CENTRAL PUEBLO COUNTY...OR ABOUT 27
  MILES SOUTHEAST OF PUEBLO...AND MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3812 10425 3801 10443 3779 10417 3798 10406

$$
5 follow-up statements
000 
WWUS55 KPUB 310751
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
151 AM MDT WED MAY 31 2006

COC101-310915-
/O.CON.KPUB.SV.W.0018.000000T0000Z-060531T0915Z/
PUEBLO CO-
151 AM MDT WED MAY 31 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM MDT
FOR SOUTHEASTERN PUEBLO COUNTY...

AT 149 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED OVER EAST CENTRAL PUEBLO COUNTY...OR
ABOUT 29 MILES SOUTHEAST OF PUEBLO...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT
WEDNESDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3812 10425 3801 10443 3779 10417 3798 10406

$$
000 
WWUS55 KPUB 310800
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
200 AM MDT WED MAY 31 2006

COC101-310915-
/O.CON.KPUB.SV.W.0018.000000T0000Z-060531T0915Z/
PUEBLO CO-
200 AM MDT WED MAY 31 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM MDT
FOR SOUTHEASTERN PUEBLO COUNTY...

AT 158 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED OVER SOUTHEASTERN PUEBLO COUNTY...OR
ABOUT 30 MILES SOUTHEAST OF PUEBLO...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT
WEDNESDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3812 10421 3799 10435 3783 10417 3783 10407
      3798 10406

$$
000 
WWUS55 KPUB 310810
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
210 AM MDT WED MAY 31 2006

COC101-310915-
/O.CON.KPUB.SV.W.0018.000000T0000Z-060531T0915Z/
PUEBLO CO-
210 AM MDT WED MAY 31 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM MDT
FOR SOUTHEASTERN PUEBLO COUNTY...

AT 206 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED OVER SOUTHEASTERN PUEBLO COUNTY...OR
ABOUT 32 MILES SOUTHEAST OF PUEBLO...MOVING EAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT
WEDNESDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3808 10414 3796 10428 3785 10414 3783 10407
      3798 10406

$$
000 
WWUS55 KPUB 310825
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
225 AM MDT WED MAY 31 2006

COC101-310915-
/O.CON.KPUB.SV.W.0018.000000T0000Z-060531T0915Z/
PUEBLO CO-
225 AM MDT WED MAY 31 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM MDT
FOR SOUTHEASTERN PUEBLO COUNTY...

AT 223 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN PUEBLO
COUNTY...OR ABOUT 30 MILES WEST OF LA JUNTA...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT
WEDNESDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3809 10409 3797 10422 3787 10412 3786 10406
      3798 10406

$$
000 
WWUS55 KPUB 310844
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
242 AM MDT WED MAY 31 2006

COC101-310852-
/O.CAN.KPUB.SV.W.0018.000000T0000Z-060531T0915Z/
PUEBLO CO-
242 AM MDT WED MAY 31 2006

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN PUEBLO COUNTY...BECAUSE THE IMMEDIATE THREAT OF SEVERE
WEATHER HAS ENDED. HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT
WEDNESDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3809 10409 3797 10422 3787 10412 3786 10406
      3798 10406

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:43 PM MDT, 10 hours 56 minutes earlier.

Area forecast discussion, May 30, 2:43 PM MDT, 10 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
243 PM MDT TUE MAY 30 2006

.SHORT TERM...
(TONIGHT AND WEDNESDAY)

...SVR CONVECTION MAIN CONCERN REST OF TODAY AND TOMORROW...

CURRENTLY...LLVL MOISTURE HAS RETURNED TO THE EASTERN PLAINS AND
ADJACENT S MTNS OF SE COLORADO. DEWPTS EARLY THIS AFTERNOON WERE IN
THE 40S AND 50S. EVEN LA VETA PASS HAS EASTERLY WINDS AND A 30F
DEWPT. MORNING SOUNDING AND CURRENT PROFILERS INDICATE MODERATE
WESTELRY FLOW ALOFT...SO DEEP LAYER SHEAR IS IN PLACE OVER THE
PLAINS. WATER VAPOR IMGY SHOWS ANOTHER SHORT WAVE OVER NW WY WITH AN
ATTENDANT TROUGH EXTENDING SSW FROM THIS MID LVL VORTICIE.
CONVECTION HAS BEGUN TO FIRE OVER THE MTNS.

REST OF TODAY...WITH DEWPTS IN THE 40S AND 50S AND THE MSTR QUITE
DEEP...AND WITH SUFFICIENT SHEAR OVER THE REGION...ANTICIPATE A FEW
SVR ROTATING STORMS OVER THE FA TODAY. ALL AREAS WILL HAVE A SHOT AT
SVR WITH THE BEST SHOT DOWN ACROSS THE RATON MESA REGION ALONG THE
CO/NM BORDER. PALMER DIVIDE SHOULD ALSO SEE A COUPLE OF ROTATING
STORMS BY LATER THIS AFTERNOON. ONLY MINOR CONCERN I HAVE IS THAT IT
MAY BE TOO STABLE TO GET CONVECTION GOING...BUT GIVEN SHORT WAVE
MOVING OUT AND CONTINUED INSOLATION...WE SHOULD REALIZE SUFFICIENT
CAPE TO GET THUNDERSTORMS GOING. I ANTICIPATE A WEATHER WATCH LATER
THIS AFTERNOON.

TONIGHT...MODELS KEEP SHOWERS AND STORMS GOING THROUGH THE NIGHT. I
AM NOT TOO SURE ABOUT THIS BUT DECIDED TO KEEP CONVECTION GOING OUT
ON THE FAR E PLAINS AFTER 06Z. IN THE MEANTIME...WE SHOULD SEE ANY
CONVECTION MOVING GENERALLY TO THE EAST DURING THE EARLY EVENING
HOURS. SOME OF THIS CONVECTION MAY BE SEVERE GIVEN THE INSTABILITY
AND SHEAR IN PLACE. LATER TONIGHT WE MAY SEE SOME LOW CLOUDS DEVELOP
OVER THE PLAINS...DEPENDING ON HOW MUCH CONVECTION FIRES OF THE FAR
E PLAINS/W KS THIS EVENING.

TOMORROW...NW FLOW AT MID LVLS DEVELOPS OVER THE REGION WITH ANOTHER
SHORT WEAK SHORT WAVE DROPPING SE FROM WY. THERE WILL BE MORE THAN
SUFFICIENT LLVL MSTR ON THE E PLAINS TOMORROW. WINDS ALOFT WILL BE A
BIT WEAKER (ESPECIALLY OVER THE FAR S SXNS OF THE SE PLAINS)...BUT
STILL WILL BE SUFFICIENT SHEAR FOR ROTATING STORMS. WITH NW
FLOW...STORMS WILL HAVE MORE A S MOTION TO THEM...SO WE MAY SEE A
BIT MORE OF A THREAT ALONG THE I-25 CORRIDOR TOMORROW...ESPECIALLY
ACROSS EL PASO AND PUEBLO COUNTIES. SPC HAS NEARLY ALL OF THE E
PLAINS IN A 15% PROB OF SVR FOR TOMORROW. IN THE INTERIOR MTNS
TOMORROW...IT SHOULD REMAIN DRY AND QUITE WARM. WINDS SHOULD BE
GENERALLY DIURNAL SO METEOROLOGICAL CONDITIONS FOR EXTREME FIRE
BEHAVIOR SHOULD NOT OCCUR.

.AVIATION...
AS MENTIONED ABOVE...MAY SEE SOME LOW CIGS ACROSS THE E PLAINS
TONIGHT WITH PRIMARY DECKS AROUND 2-3KFT BETWEEN 10-14Z.

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

LONG TERM CONCERNS INCLUDE CONVECTION ACROSS THE AREA THROUGH
THURSDAY ALONG WITH THE AMOUNT WARMING FOR THE WEEKEND.

WEDNESDAY NIGHT-FRIDAY...MODERATE WESTERLY FLOW ALOW WED NIGHT
TRANSISTIONS TO WEAK WEST TO NORTHWEST THROUGH FRIDAY...AS LARGE
UPPER LEVEL RIDGE OF HIGH PRESSURE ACROSS THE DESERT SW BUILDS INTO
THE REGION.  SFC HIGH PRESSURE ACROSS THE NORTHERN AND CENTRAL HIGH
PLAINS WILL SLOWLY MOVE SOUTH AND EAST THROUGH THE PERIOD...KEEPING
MOIST EAST TO SOUTHEAST LOW LEVEL FLOW IN PLACE ACROSS EASTERN
COLORADO. STORMS FIRING ACROSS THE EASTERN MTS LATE WED AFTERNOON
MAY HELP INITATE STORMS ACROSS THE FAR EASTERN PLAINS OVERNIGHT.
WITH 35+KTS OF BULK SHEAR AND DEEP LOW LEVEL MOISTURE SUPPORTING
CAPES BETWEEN 1000-2000 J/KG...COULD SEE A FEW STRONG TO SEVERE
STORMS ACROSS THE EASTERN PLAINS OVERNIGHT WEDNESDAY. WILL SEE
PARTLY TO MOSTLY CLOUDY CONDITIONS EARLY THURSDAY ACROSS THE
PLAINS. AVAILABLE MID AND UPPER LEVEL MOISTURE DECREASES UNDER THE
BUILDING RIDGE THURSDAY...THOUGH STILL EXPECT TO SEE A FEW STORMS O
DEVELOP BY LATE AFTERNOON ACROSS THE EASTERN MTS...WITH STRONG
DAYTIME HEATING ALONG WITH STEEP LAPSE RATES. MODEL SOUNDINGS
INDICATING RELATIVELY LOW CONVECTIVE TEMPS ON THE PLAINS...ALONG
WITH PLENTY OF LOW LEVEL MOISTURE SUPPORTING CAPES AROUND 1000
J/KG...THOUGH WITH DECREASING WINDS UNDER THE BUILDING
RIDGE...CONVECTION TO BE LESS ORGANIZED. BY FRIDAY...WARMING ALOFT
AND ERODING LOW LEVEL MOISTURE WITH DRY LINE PUSHING INTO WESTERN
KANSAS BEGINS TO LIMIT CONVECTION. STILL LOOKS TO BE ENOUGH MOISTURE
ACROSS THE REGION TO SUPPORT MAINLY ISOLATED LATE AFTERNOON
CONVECTION ACROSS MAINLY THE HIGH TERRAIN.

SATURDAY-TUESDAY...WARM UPPER LEVEL RIDGING BECOMES WILL ENTRENCHED
ACROSS THE REGION. WITH H7 TEMPS BETWEEN +14C AND +18C...SHOULD WELL
ABOVE AVERAGE TEMPS RETURN THE REGION. WITH STEEP LAPSE RATES AND
SOME AVAILABLE MOISTURE...HAVE KEPT ISOLATED DIUNRAL POPS ACROSS THE
MTS THROUGH THE PERIOD. LATEST GFS INDICATING SHORT WAVE ENERGY
MOVING ACROSS THE NORTHERN TIER OF STATES POSSIBLY SENDING A COLD
FRONT ACROSS THE NORTHERN HIGH PLAINS EARLY NEXT WEEK....THOUGH WILL
KEEP CURRENT HOT AND MAINLY DRY FORECAST IN PLACE ATTM. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

28/28
Hazardous weather outlook, May 30, 9:47 AM MDT, 15 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
947 AM MDT TUE MAY 30 2006

COZ058>089-093>099-311400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
947 AM MDT TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE EAST FACE SLOPES
OF THE SOUTHERN MOUNTAINS BY EARLY AFTERNOON. THE STORMS WILL THEN
MOVE EAST AT 20 MPH OVER THE PLAINS. A FEW OF THESE STORMS ARE
EXPECTED TO BECOME SEVERE PRODUCING WINDS TO 60 TO 70 MPH...HAIL
UP TO 2 INCHES IN DIAMETER AND HEAVY RAIN. ALTHOUGH ALL OF THE
PLAINS WILL HAVE A CHANCE OF SEEING A SEVERE THUNDERSTORM
TODAY...THE BEST CHANCE FOR SEVERE WEATHER ACTIVITY WILL BE OVER
LAS ANIMAS AND BACA COUNTIES. THE THUNDERSTORM ACTIVITY SHOULD
MOVE EAST INTO KANSAS BY LATER THIS EVENING.

LOW LEVEL MOISTURE HAS RETURNED TO THE EASTERN PLAINS OF COLORADO.
EASTERLY SURFACE WINDS OF 10 TO 15 MPH COMBINED WITH WESTERLY FLOW
AT 30 TO 40 MPH AT MID LEVELS WILL ALLOW FOR SUFFICIENT SHEAR FOR
ROTATING SUPERCELL THUNDERSTORMS BY THIS AFTERNOON OVER THE EASTERN
PLAINS OF COLORADO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE THE POSSIBILITY OF ISOLATED THUNDERSTORMS EACH
DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. THE MOUNTAINS AND
ADJACENT AREAS ARE THE MOST LIKELY LOCATIONS TO SEE THUNDERSTORM
DEVELOPMENT. THE MAIN THREATS FROM ANY STORMS THAT DEVELOP WILL
BE CLOUD TO GROUND LIGHTNING...WINDS GUSTS AROUND 40 MPH...AND
POSSIBLY SOME SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS
WILL BE POSSIBLE AFTER 2 PM...FROM THE INTERSTATE 25 CORRIDOR TO
THE KANSAS BORDER.

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 6:11 PM MDTSevere Thunderstorm WarningPUBBaca64 min
May 30, 9:49 PM MDTSevere Thunderstorm WarningPUBBent, Prowers86 min
May 31, 1:36 PM MDTSevere Thunderstorm WarningPUBLas Animas84 min
May 31, 2:45 PM MDTSevere Thunderstorm WarningPUBEl Paso60 min
May 31, 3:45 PM MDTSevere Thunderstorm WarningPUBEl Paso17 min
May 31, 4:31 PM MDTSevere Thunderstorm WarningPUBCuster, Pueblo59 min
May 31, 5:31 PM MDTSevere Thunderstorm WarningPUBPueblo46 min
May 31, 5:49 PM MDTSevere Thunderstorm WarningPUBEl Paso62 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.